Skip to Main Content

Conformal Geometry and Dynamics

Published by the American Mathematical Society since 1997, the purpose of this electronic-only journal is to provide a forum for mathematical work in related fields broadly described as conformal geometry and dynamics. All articles are freely available to all readers and with no publishing fees for authors.

ISSN 1088-4173

The 2020 MCQ for Conformal Geometry and Dynamics is 0.49.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Free subgroups of surface mapping class groups
HTML articles powered by AMS MathViewer

by James W. Anderson, Javier Aramayona and Kenneth J. Shackleton
Conform. Geom. Dyn. 11 (2007), 44-55
Published electronically: March 15, 2007

Corrigendum: Conform. Geom. Dyn. 13 (2009), 136-138.


We quantify the generation of free subgroups of surface mapping class groups by pseudo-Anosov mapping classes in terms of their translation distance and the distance between their axes in Teichmüller’s metric. The method makes reference to Teichmüller space only.
Similar Articles
  • Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 20F65, 57M50
  • Retrieve articles in all journals with MSC (2000): 20F65, 57M50
Bibliographic Information
  • James W. Anderson
  • Affiliation: School of Mathematics, University of Southampton, Southampton SO17 1BJ, England
  • Email:
  • Javier Aramayona
  • Affiliation: Mathematics Institute, University of Warwick, Coventry CV4 7AL, England
  • MR Author ID: 796736
  • Email:
  • Kenneth J. Shackleton
  • Affiliation: Institut des Hautes Études Scientifiques, Le Bois-Marie, 35 Route de Chartres, F-91440 Bures-sur-Yvette, France
  • Address at time of publication: Department of Mathematical and Computing Sciences, Tokyo Institute of Technology, 2-12-1 O-okayama, Meguro-ku, Tokyo 152-8552, Japan
  • Email:;
  • Received by editor(s): May 15, 2006
  • Received by editor(s) in revised form: November 8, 2006
  • Published electronically: March 15, 2007
  • Additional Notes: The third author was partially supported by a short-term Japan Society for the Promotion of Science post-doctoral fellowship for foreign researchers, number PE05043.
  • © Copyright 2007 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Conform. Geom. Dyn. 11 (2007), 44-55
  • MSC (2000): Primary 20F65; Secondary 57M50
  • DOI:
  • MathSciNet review: 2295997